Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 117, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 30, 2001, 11:03 PM CDT for Lawrence County, Randolph County, Arkansas. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 30, 2001, 11:03 PM CDT (04:03 UTC)
- Expired
- May 30, 2001, 11:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 144 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 11:10 PM CDT | Hail 1.5 | Imboden, AR | |
| May 30, 11:40 PM CDT | Hail 0.75 | Pocahontas, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1841 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 19.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 310404 SVRMEM ARC075-121-310445- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1103 PM CDT WED MAY 30 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAWRENCE COUNTY IN EASTERN ARKANSAS RANDOLPH COUNTY IN EASTERN ARKANSAS * UNTIL 1145 PM CDT. * AT 1101 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER ANNIEVILLE...MOVING EAST AT 25 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 1145 PM CDT INCLUDE... POWHATAN...IMBODEN... BLACK ROCK...PORTIA... COLLEGE CITY...POCAHONTAS... O'KEAN... .DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3621 9131 3603 9127 3608 9081 3632 9085
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 8:27 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, May 30, 8:27 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 827 PM CDT WED MAY 30 2001 NO DOUBT WILL BE ISSUING SEVERAL UPDATES TONIGHT TO HANDLE SEVERE WEATHER. COMPLEX ACROSS CENTRAL ARKANSAS WILL LIKELY MOVE ACROSS NORTH MISSISSIPPI...BUT INSTABILITY AND CAPE DROP RAPIDLY ACROSS NE MISS AND MUCH OF W TN. WILL NOT MESS WITH LATER PERIODS OR TEMPS. 10 .MEG...NONE.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 9:44 PM CDT | Severe Thunderstorm Warning | MEG | Phillips | 46 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.